Illinois, 2006Tornadoes and Hail in Illinois, July 26, 2006
July 26, 2006 · NWS ILX · 11 events in 4 counties and zones
8 tornado, 2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 26, 2:55 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 2:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT WED JUL 26 2006
.DISCUSSION...
FORECAST CONCERN WAS IF MCS WOULD DEVELOP OVER CENTRAL IL TONIGHT
AND HOW FAR DISTURBANCE OVER SE TX WILL BRING QPF INTO CENTRAL/SE IL
FRI. THEN LOOKING AT HOW HOT AND HUMID IT WILL GET AS ANOTHER HEAT
WAVE LOOKS TO OCCUR THROUGH WED AS STRONG UPPER LEVEL RIDGE BUILDS
INTO THE NATIONS HEARTLAND. 12Z/18Z GFS AND NAM/WRF ARE MORE SIMILAR
SHOWING MCS WITH HEAVY QPF TONIGHT OVER CENTRAL IL WHILE NGM AND
ESPECIALLY GEM ARE DRIER. LEANED TOWARD GFS/NAM/WRF FOR MCS
DEVELOPMENT OVER CENTRAL/EAST CENTRAL IL THOUGH NOT AS HEAVY WITH
QPF FIELDS WITH GFS HEAVIEST WITH LACK OF UPPER LEVEL SHORT WAVE.
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
REMNANTS OF MCS HAS JUST SCATTERED SHOWER AND THUNDERSTORMS ACROSS
VERMILION COUNTY AND IN CENTRAL INDIANA AND MOVING EAST. PARTLY TO
MOSTLY SUNNY SKIES SW OF CHAMPAIGN WHILE FAIRLY CLOUDY FROM
CHAMPAIGN AND BLOOMINGTON NE. SURFACE MAP SHOWS 1003 MB LOW PRESSURE
JUST NORTH OF LAKE SUPERIOR WITH A COLD FRONT EXTENDING SW ACROSS
CENTRAL WI/IA TO 1005 MB LOW PRESSURE OVER NW MO. SOUTHERLY FLOW
BROUGHT IN A TROPICAL AIR MASS OVER IL TODAY AHEAD OF THIS FRONT
WITH DEWPOITNS 70 TO 76F. TEMPS MOSTLY IN THE 80S...BUT RANGE FROM
RAIN COOLED MID TO UPPER 70S FROM CHAMPAIGN AND BLOOMINGTON NE TO 88
TO 90F FROM SPRINGFIELD...EFFINGHAM AND LAWRENCEVILLE SW WHERE MORE
SUNSHINE TODAY. ALOFT A SHORT WAVE TROF WAS OVER LAKE MI EXTENDING
SOUTH INTO NE IL/NW INDIANA WHILE 594 DM 500 MB SUBTROPICAL HIGH
PRESSURE RIDGE WAS OVER NORTH FL AND AZ/CA.
NAM/WRF AND GFS SHOW A 35 KNOT SW LOW LEVEL JET INTO EASTCENTRAL IL
AND CENTRAL INDIANA THROUGH TONIGHT. MID AFTERNOON WIND PROFILER
DATA ALREADY SHOWING 850 MB SW WINDS OF 25 KNOTS AT WINCHESTER AND
35 KNOTS NEAR LAFAYETTE AND THIS HAS HELPED KEEP SCATTERED
CONVECTION GOING THIS AFTERNOON OVER EAST CENTRAL IL INTO INDIANA.
INCREASED POPS TO 50% OVER EAST CENTRAL IL WITH 40% ELSEHWERE
TONIGHT MAINLY AFTER 9 PM. MAY EVEN BE LIKELY CHANCES OVER EAST
CENTRAL IL FROM CHAMPAIGN AND PARIS NE. STRONGEST SHORT WAVE ENERGY
STAYS NE OF CENTRAL IL WHERE HEAVIER QPF WILL LIKELY BE. SPC HAS A
SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS CENTRAL IL AS FAR SE AS
LAWRENCEVILLE FOR MARGINAL SEVERE WIND GUSTS AND LARGE HAIL AFTER
SUNSET.
CONTINUED CHANCE OF CONVECTION THU AND THU NIGHT...THOUGH JUST
SLIGHT CHANCE NORTH THU NIGHT. COULD BE ISOLATED SEVERE STORMS THU
AFTERNOON/EVENING THOUGH SPC DOES NOT HAVE A SLIGHT RISK YET. LEANED
TOWARD THE WARMER GUIDANCE TEMPS NEXT FEW DAYS. HIGHS THU IN THE
UPPER 80S TO AROUND 90F WITH WARMEST READINGS WEST WHERE MORE
SUNSHINE. UPPER LEVEL LOW PRESSURE OVER SE TEXAS PROGGED BY MODELS
TO MOVE NE INTO THE MID MS VALLEY FRI AND INCREASE CONVECTION
CHANCES ACROSS CENTRAL AND ESPECIALLY SE IL WHERE LIKELY MAY BE
NEEDED AND MENTION OF HEAVY RAIN FROM THIS TROPICAL SYSTEM. MORE
CLOUDS AND RAIN OVER SE IL WILL KEEP THEM FROM GETTING AS HOT FRI.
HAVE HIGHS IN THE UPPER 80S TO NEAR 90F AGAIN...WARMEST NW AREAS.
KEPT SLIGHT CHANCES OF CONVECTION SAT AND OVER SE IL SAT NIGHT WITH
BEST CHANCES OF CONVECTION OVER SOUTHERN IL AND AREAS SE. 850 MB
TEMPS WARM AS UPPER LEVEL RIDGE BUILDING IN AND MORE SUNSHINE
EXPECTED. HAVE HIGHS IN THE LOWER 90S AND AFTERNOON HEAT INDICES
AROUND 100F
LONG TERM...SUNDAY THROUGH WEDNESDAY...
HOT AND HUMID WEATHER EXPECTED DURING EARLY AND MID PART OF NEXT
WEEK AS STRONG SUBTROPICAL UPPER LEVEL RIDGE BUILDS ACROSS THE
CENTRAL AND EASTERN U.S. HIGHS 90 TO 95F WITH DEWPOINTS 70 TO 75F
TO GIVE AFTERNOON HEAT INDICES OF 100 TO 105F. THIS LOOKS LIKE A
SIMILAR HEAT WAVE THAT WE EXPERIENCED ABOUT A WEEK AGO. ADDED SLIGHT
CHANCE OF CONVECTION FROM PEORIA NORTH WED WITH BETTER CHANCES
NORTHERN IL/WI. BROUGHT SLIGHT CHANCES SOUTH TO NEAR I-70 WED NIGHT
AS GFSLR AND DGEX SHOW A COLD FRONT MOVING SE TOWARD IL. THIS FRONT
MAY END THE HEAT WAVE AFTER WED.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HUETTL
Hazardous weather outlook, Jul 26, 11:06 AM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1206 PM CDT WED JUL 26 2006
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1206 PM CDT WED JUL 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS LEFT OVER FROM THIS MORNING
WILL MOVE OUT OF THE AREA EARLY THIS AFTERNOON. SOME OF THESE
WILL BE CAPABLE OF TORRENTIAL DOWNPOURS.
A LINGERING FRONT ACROSS THE I-72 CORRIDOR IS EXPECTED TO BECOME A
FOCUS FOR MORE SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
THIS EVENING. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS
COULD BECOME SEVERE... WITH DAMAGING WIND GUSTS THE PRIMARY
THREAT. THESE STORMS SHOULD BE FOCUSED AROUND THE I-72 CORRIDOR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FRONT WILL LINGER AROUND THE REGION INTO SATURDAY. WEATHER
DISTURBANCES MOVING ALONG THE FRONT WILL BRING A PERIODIC RISK OF
THUNDERSTORMS TO THE REGION.
TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO
EARLY NEXT WEEK AS THE FRONT DEPARTS. HEAT INDICES AROUND 100
DEGREES ARE LIKELY SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
HARDIMAN/BAK
Event by event
8 tornado, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Tornado, Macon
- When
- July 26, 6:00 PM CST to 6:01 PM CST
- Where
- Macon County, 3 mi NE of Oreana
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.967, -88.833
A tornado briefly touched down in a field causing crop damage.
Tornado, Piatt
- When
- July 26, 6:10 PM CST to 6:11 PM CST
- Where
- Piatt County, 2 mi SW of Cisco
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.000, -88.767
A tornado briefly touched down in a field causing crop damage.
Tornado, Vermilion
- When
- July 26, 6:15 PM CST to 6:23 PM CST
- Where
- Vermilion County, 2 mi W of Rossville
- Rating
- F1
- Path length
- 2.8 mi
- Path width
- 50 yd
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.383, -87.700
A tornado touched down 2 miles west of Rossville and tracked to the northeast. Numerous trees were blown down, a tool shed was destroyed, several outbuildings were damaged, and a 16 foot box trailer was moved 20 feet.
Hail, Macon
- When
- July 26, 6:17 PM CST
- Where
- Macon County, Argenta
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.983, -88.817
Thunderstorm Wind, Vermilion
- When
- July 26, 6:20 PM CST
- Where
- Vermilion County, 1 mi W of Rossville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.383, -87.683
Two large trees were blown down and some shingles were torn off a roof.
Tornado, Piatt
- When
- July 26, 6:22 PM CST
- Where
- Piatt County, 3 mi E of Cisco
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.017, -88.683
A tornado briefly touched down in a field and caused crop damage.
Tornado, Piatt
- When
- July 26, 6:25 PM CST
- Where
- Piatt County, 4 mi E of Cisco
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.017, -88.650
A tornado briefly touched down in a field and caused crop damage.
Tornado, Vermilion
- When
- July 26, 6:30 PM CST to 6:31 PM CST
- Where
- Vermilion County, 1 mi E of Hoopeston
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.467, -87.650
A tornado briefly touched down and caused damage to a shed.
Tornado, Piatt
- When
- July 26, 6:50 PM CST
- Where
- Piatt County, 1 mi E of Cisco
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -88.717
A tornado briefly touched down in a field and caused crop damage.
Tornado, Piatt
- When
- July 26, 6:51 PM CST
- Where
- Piatt County, 2 mi W of Monticello
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.033, -88.600
A tornado briefly touched down in a field and caused crop damage.
Thunderstorm Wind, Logan
- When
- July 26, 9:15 PM CST
- Where
- Logan County, New Holland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.183, -89.583
Several tree limbs and power lines were blown down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 26 to 31, 2006$6.0 million · 1 event
- Damaging Winds in Kansas, July 26, 20061 injured · $130,000 · 104 kt wind · 8 events
- Damaging Winds in Ohio, July 26, 2006$185,000 · 50 kt wind · 3 events
- Damaging Wind and High Wind in Utah, July 26, 20062 injured · $50,000 · 58 kt wind · 2 events
- Flash Flood in New Mexico, July 26, 2006$50,000 · 1 event
- Flash Flood and Damaging Wind in Connecticut, July 26, 2006$40,000 · 50 kt wind · 2 events
- Damaging Winds in Mississippi, July 26, 2006$40,000 · 53 kt wind · 2 events
- Flash Flooding in Arizona, July 26, 2006$40,000 · 2 events
- Tornado in Florida, July 26, 2006F1 · 1 event
- Damaging Wind in Iowa, July 26, 2006$30,000 · 61 kt wind · 1 event
- Flash Flood and Flood in Indiana, July 26 to 27, 2006$25,000 · 55 kt wind · 3 events
- Lightning Strike in Colorado, July 26, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521738, 5521739, 5521740, 5521735, 5521736, 5521741, 5521742, 5521743, 5521744, 5521745, 5521737.